May  2015, 35(5): 2099-2122. doi: 10.3934/dcds.2015.35.2099

Unbounded regime for circle maps with a flat interval

1. 

Institute of Mathematics of PAN, ul. Śniadeckich 8, 00-956 Warszawa, Poland

Received  May 2014 Revised  October 2014 Published  December 2014

We study $\mathcal{C}^2$ weakly order preserving circle maps with a flat interval. In particular we are interested in the geometry of the mapping near to the singularities at the boundary of the flat interval. Without any assumption on the rotation number we show that the geometry is degenerate when the degree of the singularities is less than or equal to two and becomes bounded when the degree goes to three. As an example of application, the result is applied to study Cherry flows.
Citation: Liviana Palmisano. Unbounded regime for circle maps with a flat interval. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 2099-2122. doi: 10.3934/dcds.2015.35.2099
References:
[1]

S. K. Aranson, G. R. Belitsky and E. V. Zhuzhoma, Introduction to the Qualitative Theory of Dynamical Systems on Surfaces, vol. 153 of Translations of Mathematical Monographs,, American Mathematical Society, (1996). Google Scholar

[2]

T. M. Cherry, Analytic Quasi-Periodic Curves of Discontinuous Type on a Torus,, Proc. London Math. Soc., S2-44 (1938), 2. doi: 10.1112/plms/s2-44.3.175. Google Scholar

[3]

W. de Melo and S. van Strien, One-dimensional Dynamics, vol. 25 of Ergebnisse der Mathematik und ihrer Grenzgebiete (3),, Springer-Verlag, (1993). doi: 10.1007/978-3-642-78043-1. Google Scholar

[4]

J. Graczyk, L. B. Jonker, G. Świątek, F. M. Tangerman and J. J. P. Veerman, Differentiable circle maps with a flat interval,, Comm. Math. Phys., 173 (1995), 599. doi: 10.1007/BF02101658. Google Scholar

[5]

J. Graczyk, Dynamics of circle maps with flat spots,, Fund. Math., 209 (2010), 267. doi: 10.4064/fm209-3-4. Google Scholar

[6]

J. Graczyk, D. Sands and G. Świątek, Metric attractors for smooth unimodal maps,, Ann. of Math. (2), 159 (2004), 725. doi: 10.4007/annals.2004.159.725. Google Scholar

[7]

M. Martens, S. van Strien, W. de Melo and P. Mendes, On Cherry flows,, Ergodic Theory Dynam. Systems, 10 (1990), 531. doi: 10.1017/S0143385700005733. Google Scholar

[8]

P. Mendes, A metric property of Cherry vector fields on the torus,, J. Differential Equations, 89 (1991), 305. doi: 10.1016/0022-0396(91)90123-Q. Google Scholar

[9]

P. C. Moreira and A. A. G. Ruas, Metric properties of Cherry flows,, J. Differential Equations, 97 (1992), 16. doi: 10.1016/0022-0396(92)90081-W. Google Scholar

[10]

L. Palmisano, On physical measures for cherry flows,, Preprint., (). Google Scholar

[11]

L. Palmisano, Sur les Applications du Cercle Avec un Intervalle Plat et Flots de Cherry,, PhD thesis, (2013). Google Scholar

[12]

L. Palmisano, A phase transition for circle maps and cherry flows,, Comm. Math. Phys., 321 (2013), 135. doi: 10.1007/s00220-013-1685-2. Google Scholar

[13]

R. Saghin and E. Vargas, Invariant measures for Cherry flows,, Comm. Math. Phys., 317 (2013), 55. doi: 10.1007/s00220-012-1611-z. Google Scholar

[14]

G. Świątek, Rational rotation numbers for maps of the circle,, Comm. Math. Phys., 119 (1988), 109. doi: 10.1007/BF01218263. Google Scholar

[15]

F. M. Tangerman and J. J. P. Veerman, Scalings in circle maps. II,, Comm. Math. Phys., 141 (1991), 279. doi: 10.1007/BF02101506. Google Scholar

[16]

S. van Strien, Hyperbolicity and invariant measures for general $C^2$ interval maps satisfying the Misiurewicz condition,, Comm. Math. Phys., 128 (1990), 437. doi: 10.1007/BF02096868. Google Scholar

[17]

J. J. P. Veerman, Irrational rotation numbers,, Nonlinearity, 2 (1989), 419. doi: 10.1088/0951-7715/2/3/003. Google Scholar

[18]

J. J. P. Veerman and F. M. Tangerman, Scalings in circle maps. I,, Comm. Math. Phys., 134 (1990), 89. doi: 10.1007/BF02102091. Google Scholar

show all references

References:
[1]

S. K. Aranson, G. R. Belitsky and E. V. Zhuzhoma, Introduction to the Qualitative Theory of Dynamical Systems on Surfaces, vol. 153 of Translations of Mathematical Monographs,, American Mathematical Society, (1996). Google Scholar

[2]

T. M. Cherry, Analytic Quasi-Periodic Curves of Discontinuous Type on a Torus,, Proc. London Math. Soc., S2-44 (1938), 2. doi: 10.1112/plms/s2-44.3.175. Google Scholar

[3]

W. de Melo and S. van Strien, One-dimensional Dynamics, vol. 25 of Ergebnisse der Mathematik und ihrer Grenzgebiete (3),, Springer-Verlag, (1993). doi: 10.1007/978-3-642-78043-1. Google Scholar

[4]

J. Graczyk, L. B. Jonker, G. Świątek, F. M. Tangerman and J. J. P. Veerman, Differentiable circle maps with a flat interval,, Comm. Math. Phys., 173 (1995), 599. doi: 10.1007/BF02101658. Google Scholar

[5]

J. Graczyk, Dynamics of circle maps with flat spots,, Fund. Math., 209 (2010), 267. doi: 10.4064/fm209-3-4. Google Scholar

[6]

J. Graczyk, D. Sands and G. Świątek, Metric attractors for smooth unimodal maps,, Ann. of Math. (2), 159 (2004), 725. doi: 10.4007/annals.2004.159.725. Google Scholar

[7]

M. Martens, S. van Strien, W. de Melo and P. Mendes, On Cherry flows,, Ergodic Theory Dynam. Systems, 10 (1990), 531. doi: 10.1017/S0143385700005733. Google Scholar

[8]

P. Mendes, A metric property of Cherry vector fields on the torus,, J. Differential Equations, 89 (1991), 305. doi: 10.1016/0022-0396(91)90123-Q. Google Scholar

[9]

P. C. Moreira and A. A. G. Ruas, Metric properties of Cherry flows,, J. Differential Equations, 97 (1992), 16. doi: 10.1016/0022-0396(92)90081-W. Google Scholar

[10]

L. Palmisano, On physical measures for cherry flows,, Preprint., (). Google Scholar

[11]

L. Palmisano, Sur les Applications du Cercle Avec un Intervalle Plat et Flots de Cherry,, PhD thesis, (2013). Google Scholar

[12]

L. Palmisano, A phase transition for circle maps and cherry flows,, Comm. Math. Phys., 321 (2013), 135. doi: 10.1007/s00220-013-1685-2. Google Scholar

[13]

R. Saghin and E. Vargas, Invariant measures for Cherry flows,, Comm. Math. Phys., 317 (2013), 55. doi: 10.1007/s00220-012-1611-z. Google Scholar

[14]

G. Świątek, Rational rotation numbers for maps of the circle,, Comm. Math. Phys., 119 (1988), 109. doi: 10.1007/BF01218263. Google Scholar

[15]

F. M. Tangerman and J. J. P. Veerman, Scalings in circle maps. II,, Comm. Math. Phys., 141 (1991), 279. doi: 10.1007/BF02101506. Google Scholar

[16]

S. van Strien, Hyperbolicity and invariant measures for general $C^2$ interval maps satisfying the Misiurewicz condition,, Comm. Math. Phys., 128 (1990), 437. doi: 10.1007/BF02096868. Google Scholar

[17]

J. J. P. Veerman, Irrational rotation numbers,, Nonlinearity, 2 (1989), 419. doi: 10.1088/0951-7715/2/3/003. Google Scholar

[18]

J. J. P. Veerman and F. M. Tangerman, Scalings in circle maps. I,, Comm. Math. Phys., 134 (1990), 89. doi: 10.1007/BF02102091. Google Scholar

[1]

Paul Wright. Differentiability of Hausdorff dimension of the non-wandering set in a planar open billiard. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 3993-4014. doi: 10.3934/dcds.2016.36.3993

[2]

Song Shao, Xiangdong Ye. Non-wandering sets of the powers of maps of a star. Discrete & Continuous Dynamical Systems - A, 2003, 9 (5) : 1175-1184. doi: 10.3934/dcds.2003.9.1175

[3]

F.J. Herranz, J. de Lucas, C. Sardón. Jacobi--Lie systems: Fundamentals and low-dimensional classification. Conference Publications, 2015, 2015 (special) : 605-614. doi: 10.3934/proc.2015.0605

[4]

Mickaël D. Chekroun, Michael Ghil, Honghu Liu, Shouhong Wang. Low-dimensional Galerkin approximations of nonlinear delay differential equations. Discrete & Continuous Dynamical Systems - A, 2016, 36 (8) : 4133-4177. doi: 10.3934/dcds.2016.36.4133

[5]

Chui-Jie Wu. Large optimal truncated low-dimensional dynamical systems. Discrete & Continuous Dynamical Systems - A, 1996, 2 (4) : 559-583. doi: 10.3934/dcds.1996.2.559

[6]

Dmitrii Rachinskii. Realization of arbitrary hysteresis by a low-dimensional gradient flow. Discrete & Continuous Dynamical Systems - B, 2016, 21 (1) : 227-243. doi: 10.3934/dcdsb.2016.21.227

[7]

Andrey Sarychev. Controllability of the cubic Schroedinger equation via a low-dimensional source term. Mathematical Control & Related Fields, 2012, 2 (3) : 247-270. doi: 10.3934/mcrf.2012.2.247

[8]

John Banks, Brett Stanley. A note on equivalent definitions of topological transitivity. Discrete & Continuous Dynamical Systems - A, 2013, 33 (4) : 1293-1296. doi: 10.3934/dcds.2013.33.1293

[9]

Chui-Jie Wu, Hongliang Zhao. Generalized HWD-POD method and coupling low-dimensional dynamical system of turbulence. Conference Publications, 2001, 2001 (Special) : 371-379. doi: 10.3934/proc.2001.2001.371

[10]

Andrey Sarychev. Errata: Controllability of the cubic Schroedinger equation via a low-dimensional source term. Mathematical Control & Related Fields, 2014, 4 (2) : 261-261. doi: 10.3934/mcrf.2014.4.261

[11]

Jing Zhou, Zhibin Deng. A low-dimensional SDP relaxation based spatial branch and bound method for nonconvex quadratic programs. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-16. doi: 10.3934/jimo.2019044

[12]

Roger Metzger, Carlos Arnoldo Morales Rojas, Phillipe Thieullen. Topological stability in set-valued dynamics. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1965-1975. doi: 10.3934/dcdsb.2017115

[13]

Alfonso Artigue. Discrete and continuous topological dynamics: Fields of cross sections and expansive flows. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 5911-5927. doi: 10.3934/dcds.2016059

[14]

Suzanne Lynch Hruska. Rigorous numerical models for the dynamics of complex Hénon mappings on their chain recurrent sets. Discrete & Continuous Dynamical Systems - A, 2006, 15 (2) : 529-558. doi: 10.3934/dcds.2006.15.529

[15]

Jiawei Chen, Guangmin Wang, Xiaoqing Ou, Wenyan Zhang. Continuity of solutions mappings of parametric set optimization problems. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-12. doi: 10.3934/jimo.2018138

[16]

Hicham Zmarrou, Ale Jan Homburg. Dynamics and bifurcations of random circle diffeomorphism. Discrete & Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 719-731. doi: 10.3934/dcdsb.2008.10.719

[17]

Yu Zhang, Tao Chen. Minimax problems for set-valued mappings with set optimization. Numerical Algebra, Control & Optimization, 2014, 4 (4) : 327-340. doi: 10.3934/naco.2014.4.327

[18]

Marcelo R. R. Alves. Positive topological entropy for Reeb flows on 3-dimensional Anosov contact manifolds. Journal of Modern Dynamics, 2016, 10: 497-509. doi: 10.3934/jmd.2016.10.497

[19]

Chris Good, Sergio Macías. What is topological about topological dynamics?. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1007-1031. doi: 10.3934/dcds.2018043

[20]

Alex Mahalov, Mohamed Moustaoui, Basil Nicolaenko. Three-dimensional instabilities in non-parallel shear stratified flows. Kinetic & Related Models, 2009, 2 (1) : 215-229. doi: 10.3934/krm.2009.2.215

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (13)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]